Georgia, 2014Damaging Winds in Georgia, September 3, 2014
September 3, 2014 · NWS CAE · 2 events in 1 county or zone
A couple of isolated severe thunderstorms took down some trees in Lincoln County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of isolated severe thunderstorms took down some trees in Lincoln County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 3, 3:09 PM EST, 23 minutes earlier.
Area forecast discussion, Sep 3, 3:09 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
409 PM EDT WED SEP 3 2014
.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL CIRCULATE
MOIST AIR INTO THE FORECAST AREA THROUGH THURSDAY. A PERSISTENT
UPPER RIDGE WILL HELP MAINTAIN THE HOT TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
RIDGE ALOFT AND A MOIST SOUTHEASTERLY LOW LEVEL FLOW WILL
CONTINUE OVER THE ARE THROUGH TONIGHT. WEATHER CONDITIONS WILL BE
SIMILAR TO THOSE OVER THE PAST SEVERAL DAYS. EXPECT THUNDERSTORMS
INTO THIS EVENING. BEST CHANCE IS TO THE NORTH AND WEST OF
INTERSTATE 20 AS INDICATED BY HIGH RESOLUTION MODELS. STORMS
MOVING SLOWLY TO THE EAST...SO HEAVY RAINFALL AS WELL AS STRONG
GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. ISOLATED SEVERE
STORMS POSSIBLE UNTIL EARLY EVENING. HAVE INCREASED POPS ACROSS
THE NORTHERN HALF OF SOUTH CAROLINA AND THE CSRA GIVEN CURRENT
RADAR IMAGE AND STORM MOTION.
THUNDERSTORM COVERAGE SHOULD BEGIN DECREASING DURING THE EVENING.
HIGH LOW-LEVEL MOISTURE AND COOLING WITH LIGHT WIND SHOULD RESULT
IN AREAS OF FOG DURING THE EARLY MORNING HOURS.
RECENT VERIFICATION FAVORS THE WARMER TEMPERATURE GUIDANCE.
OVERNIGHT LOWS WILL BE IN THE LOWER 70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE AT THE SURFACE WILL REMAIN OFF THE SOUTHEAST COAST
THROUGH THE PERIOD. THIS WILL KEEP A MOIST ONSHORE FLOW MOVING
INTO THE REGION. STRONG HEATING DURING THE AFTERNOON WILL COMBINE
WITH DEEP MOISTURE AND SOME CONVERGENCE ASSOCIATED WITH A LEE-SIDE
TROUGH AND SEA-BREEZE FRONT TO HELP SUPPORT THUNDERSTORMS
THURSDAY. THE LIMITING FACTOR BOTH DAYS WILL BE THE STRENGTH OF
THE UPPER RIDGE ACROSS THE REGION...WHICH SHOULD HELP LIMIT
THUNDERSTORM COVERAGE. WENT WITH GENERAL MODEL CONSENSUS OF POPS
BETWEEN 20 AND 30 PERCENT. TEMPERATURES REMAIN WARM...AND WENT
SLIGHTLY WARMER THAN CONSENSUS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONGER RANGE MODELS CONTINUE TO DISPLAY A COLD FRONT MOVING
TOWARDS AND INTO THE REGION SATURDAY AFTERNOON/EVENING...WITH THE
FRONT THEN STALLING JUST TO THE SOUTH OF THE FORECAST AREA EARLY
NEXT WEEK. DUE TO THE FRONTAL PASSAGE...AND ITS PROXIMITY TO THE
AREA NEXT WEEK...THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE PERIOD. DUE TO THE FRONTAL
PASSAGE...TEMPERATURES SHOULD DROP BACK DOWN TO NEAR NORMAL
NUMBERS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON WITH
THE BEST CHANCE ACROSS THE NORTHERN AND CENTRAL MIDLANDS.
AT 20Z STORMS SLOWLY APPROACHING CAE/CUB FROM THE WEST. LESS
CHANCE FOR CONVECTION AT OGB. WILL AMEND AS NECESSARY.
AS WAS THE CASE LAST NIGHT...WITH HIGH LOW LEVEL MOISTURE AND
NOCTURNAL COOLING WILL LIKELY SEE AREAS OF FOG DEVELOP AFTER 09Z.
AT THIS TIME WILL MENTION IFR CIGS AND VSBYS IN OGB AND AGS TAFS
BETWEEN 10Z AND 13Z.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN LATE NIGHT
AND EARLY MORNING STRATUS AND FOG. SCATTERED MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Sep 3, 2:43 AM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
343 AM EDT WED SEP 3 2014
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
343 AM EDT WED SEP 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD
POSSIBLY CONTAIN DAMAGING WIND. LOCALIZED FLOODING WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 2:22 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
322 PM EDT WED SEP 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 8 NE SALUDA 34.09N 81.68W
09/03/2014 SALUDA SC LAW ENFORCEMENT
SALUDA DISPATCH REPORTED POWERLINES DOWN ON
DENNY HWY AT BETHANY SCHOOLHOUSE RD.
&&
HCLocal storm report, Sep 3, 2:50 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
350 PM EDT WED SEP 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SE SALUDA 33.98N 81.74W
09/03/2014 SALUDA SC LAW ENFORCEMENT
SALUDA DISPATCH REPORTED TREES DOWN ON ROCK
HILL RD. TIME ESTIMATED BY RADAR.
&&
HCThunderstorm Wind, Lincoln
- When
- September 3, 3:32 PM EST to 3:36 PM EST
- Where
- Lincoln County, 3.11 mi N of Martins Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.815, -82.377
DOT reported a few trees down on Chamberlin S Ferry Road.
Thunderstorm Wind, Lincoln
- When
- September 3, 3:41 PM EST to 3:45 PM EST
- Where
- Lincoln County, 4.41 mi NNW of Goshen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.912, -82.517
DOT reported a few trees down on Savannah Scenic Way North.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, September 3 to 4, 20141 injured · $4.8 million · 2.75 in hail · 45 events
- Hail and Damaging Winds in Montana, September 3, 2014$75,000 · 1.25 in hail · 12 events
- Hail and Damaging Wind in Minnesota, September 3, 2014$25,000 · 2 in hail · 7 events
- Damaging Wind and Lightning Strike in Florida, September 3, 2014$22,000 · 2 events
- Hail in Wisconsin, September 3, 20141.75 in hail · 18 events
- Dense Fog in Illinois, September 3, 201413 events
- Hail and Damaging Wind in Minnesota, September 3, 20142.5 in hail · 13 events
- Hail in Nebraska, September 3, 20141 in hail · 7 events
- Dense Fog in Indiana, September 3, 20145 events
- Damaging Winds in South Carolina, September 3, 2014$9,000 · 50 kt wind · 5 events
- Damaging Winds in Wisconsin, September 3, 201461 kt wind · 5 events
- Hail and Damaging Wind in Minnesota, September 3, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532124, 532125.